Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 239, NWS Shreveport, LA

August 22, 2005Shelby County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Aug 22, 2005, 2:33 PM CDT for Shelby County, Texas. It was in force for 42 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 22, 2005, 2:33 PM CDT (19:33 UTC)
Expired
Aug 22, 2005, 3:15 PM CDT
In force
42 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Shelby County, TX

The radar

The Shreveport radar (KSHV), 74 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 22, 2:52 PM CDTHAIL 0.884 S Center, TXREPORTED BY KTRE IN LUFKIN
Aug 22, 2:55 PM CDTTSTM WND DMG8 E Center, TXTREES DOWN ON HIGHWAY 417 THREE MILES EAST OF SHELBYVILLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 7.6 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2005-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 828 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2005-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
828 J/kg
Mixed-layer CIN
-206 J/kg
Mixed-layer LCL
1322 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 221933
SVRSHV
TXC419-222015-
/O.NEW.KSHV.SV.W.0239.050822T1933Z-050822T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
233 PM CDT MON AUG 22 2005

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SHELBY COUNTY IN EASTERN TEXAS

* UNTIL 315 PM CDT

* AT 233 PM CDT...SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
  IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 11 MILES EAST OF
  CENTER...AND MOVING SOUTHWEST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES EAST OF CENTER BY 315 PM CDT

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  SHELBY COUNTY IN EASTERN TEXAS
UNTIL 315 PM CDT.

LAT...LON 3184 9389 3195 9401 3180 9429 3161 9405

$$
1 follow-up statement
000 
WWUS54 KSHV 221954
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
254 PM CDT MON AUG 22 2005

TXC419-222015-
/O.CON.KSHV.SV.W.0239.000000T0000Z-050822T2015Z/
SHELBY TX-
254 PM CDT MON AUG 22 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 315 PM CDT FOR
SHELBY COUNTY...

AT 250 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10 MILES EAST OF CENTER...
MOVING SOUTHWEST AT 5 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  9 MILES SOUTHEAST OF CENTER BY 315 PM CDT

LAT...LON 3184 9389 3195 9401 3180 9429 3161 9405

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 10:31 AM CDT, 4 hours 2 minutes earlier.

Area forecast discussion, Aug 22, 10:31 AM CDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1031 AM CDT MON AUG 22 2005

.DISCUSSION...

ADJUSTED HIGH TEMPERATURES ACROSS THE REGION TODAY...MAINLY ALONG
AND NORTH OF THE I-20 CORRIDOR. TEMPS SOME 4-6 DEGREES COOLER THAN THIS
TIME YESTERDAY BUT STILL FEEL THAT TEMPS NEAR 100 ARE A GOOD BET
NORTH OF THE CORRIDOR WITH TEMPS ALONG AND NORTH OF I-30 NEAR 102.
TWO AREAS OF CONCERN FOR THIS AFTERNOON OTHER THAN THE HEAT WHICH IS
A CONCERN EVERYWHERE. THE FIRST BEING A DISTURBANCE ACROSS SE LA
WHICH IS SLOWLY MOVING WESTWARD. THIS SYSTEM HAS SOME LEFT OVER
MID CLOUD ACROSS OUR SE ZONES WHICH WILL HAMPER EXCESSIVE HEATING FOR
JUST A FEW MORE HOURS. SHORT TERM PROGS SHOWING A LOW LEVEL THETAE
AXIS EXTENDING FROM DEEP EAST TEXAS...ACROSS NORTHWEST LOUISIANA AND
INTO SOUTH CENTRAL ARKANSAS. THIS SHOULD BE A FAVORABLE BOUNDARY FOR
ISOLATED CONVECTION TO BEGIN DEVELOPING IN THE NEXT FEW HOURS.

SECONDARY AREA IS COMPLEX OF STORMS ACROSS EAST CENTRAL AND NORTHEAST
OKLAHOMA. AN OUTFLOW BOUNDARY CAN BE SEEN ON UPSTREAM RADARS JUST NOW
BEGINNING TO ENTER MCCURTAIN COUNTY BUT SLOWING. THIS WILL BE ANOTHER
FAVORABLE AREA FOR ISOLATED CONVECTION THIS AFTERNOON AND THIS EVENING.

WILL ADD MENTION OF STRONG/DAMAGING WIND GUSTS FOR THIS AFTERNOON/
EVENING AS A DOWNBURST IS CERTAINLY POSSIBLE GIVEN ANY ISOLATED STRONGER
STORMS WITH SUCH HIGH BASES.

NO OTHER CHANGES...13.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV 101 77 97 77 / 20 20 20 20
MLU  98 75 95 75 / 20 20 20 20
DEQ 102 72 95 72 / 20 20 20 20
TXK 100 77 96 77 / 20 20 20 20
ELD 100 74 96 75 / 20 20 20 20
TYR 100 76 98 76 / 20 20 20 20
GGG 100 75 98 75 / 20 20 20 20
LFK  99 75 98 75 / 20 20 20 20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
     COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
     RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.

LA...HEAT ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
     BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
     SOTO...GRANT...JACKSON...LA
     SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
     RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.

OK...HEAT ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES: AND
     MCCURTAIN.

TX...HEAT ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
     ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
     RIVER...RUSK...SABINE TX...SAN
     AUGUSTINE...SHELBY...SMITH...TITUS...UPSHUR...AND WOOD.

&&

13
Hazardous weather outlook, Aug 22, 12:00 PM CDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT MON AUG 22 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-231100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT MON AUG 22 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A BROAD AND PERSISTENT UPPER LEVEL RIDGE OF HIGH PRESSURE OVER
THE FOUR STATE AREA...WILL RESULT IN AFTERNOON TEMPERATURES FROM THE
UPPER 90S TO NEAR 102 DEGREES.  THIS WILL RESULT IN HEAT
INDICES BETWEEN 105 AND 110 DEGREES.  THE COMBINATION OF HOT
TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN
WHICH HEAT ILLNESSES ARE POSSIBLE. AN ISOLATED LATE AFTERNOON SHOWER
OR THUNDERSTORM COULD BRING RELIEF FROM THE HEAT...BUT MOST AREAS
WILL REMAIN RAIN FREE.

CHILDREN...THE ELDERLY...AND PEOPLE WITH CHRONIC AILMENTS ARE
USUALLY THE FIRST TO SUFFER FROM THE HEAT.   HEAT EXHAUSTION...HEAT
CRAMPS...OR IN EXTREME CASES...HEAT STROKE MAY RESULT FROM PROLONGED
EXPOSURE TO THESE CONDITIONS.   FRIENDS...RELATIVES...OR NEIGHBORS
SHOULD ESPECIALLY CHECK ON PEOPLE THEY THINK MIGHT BE AT RISK.

IN ADDITION TO THE HOT TEMPERATURES...ISOLATED THUNDERSTORMS ARE
POSSIBLE ACROSS THE REGION THIS AFTERNOON AND EVENING. ANY ISOLATED
STRONG THUNDERSTORMS WILL HAVE THE CAPABILITY TO PRODUCE STRONG AND
DAMAGING WIND GUSTS ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY....

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

13

In the hours before

Local storm report, Aug 22, 9:11 AM CDT, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
911 AM CDT MON AUG 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND DMG     EL DORADO               33.22N 92.66W
08/21/2005                   UNION              AR   STORM CHASER

            TWO ROOFS WERE TAKEN OFF BUILDINGS WITH DAMAGE TO A THIRD
            IN THE SOUTH PART OF TOWN. NO INJURIES REPORTED.

&&

MBERRY

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 4:04 PM CDTSevere Thunderstorm WarningSHVSabine26 min
Aug 22, 6:05 PM CDTSevere Thunderstorm WarningSHVCherokee55 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.